Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

supplements with Sinemet


  • Please log in to reply
1 reply to this topic

#1 greentree

greentree

    Member

  • Members
  • PipPip
  • 18 posts

Posted 18 July 2012 - 11:03 AM

Hello,
I have PD and am on Sinemet, Levothyroxine for a thyroid disorder, and Protonix for GERD. I have a lot of back aches/pain because of degeneration of the spine and poor posture. I received an email (from iVillage.com) recommending different things for back pain, including some supplements which follow: Are they safe with the meds I am taking? Avocado Soybean Unsaponifiables capsule, 300 mg., one daily; glucosamine; Tumeric 1,000 mg.; oleanolic acid 400 mg. I sometimes have trouble with stomach aches/gastritis which I think is GERD related, so I have to be careful that I don't irritate it any further. I've been taking PPI's (Proton Pump Inhibitors) for GERD for 12 years and would love to wean off of them. I am wondering about bone loss and osteoporosis. I had osteopenia when I had my last bone density test over two years ago.

Thank you for any help you can give.

#2 MComes RPH

MComes RPH

    Board Certified Pharmacist

  • Ask the Pharmacist Moderators
  • PipPipPip
  • 1,147 posts

Posted 03 August 2012 - 12:52 PM

Greentree,
Great question? First I will let you know to seperate these "food type supplements" from any of your other meds by atleasea couple of hours. They can all interfere with the absorbtion of your meds.
Also, the turmeric can be a little tough on the stomach, sinuses you are taking a stomach medication, I would probably not take this one.
You said you had osteoporosis, did the Dr tell you to take anything for it? The glucosamine and chondroitin will help will joint paint, but will do very little for osteoarthritis. You should probably take calcium (about 600 mg) with vitamin D to help with the osteoporosis. Make sure you seperate that from your other meds also. The oleonic acid may help a little, but the stjdiesI read show that very little of it gets absorbed that it really is not worth the money to buy it.
Hope it helps. Keep me updated.
Best of health,
Mark R. Comes R.Ph.
"Ask The Pharmacist"
www.parkinson.org




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users